Alert archive / Alabama / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Oct 8, 2016, 3:54 AM CDT for 8 counties in Alabama. It took effect at Oct 8, 2016, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2016, 3:54 AM CDT (08:54 UTC)
- In effect from
- Oct 8, 2016, 1:00 PM CDT
- Expired
- Oct 8, 2016, 5:58 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS84 KHUN 080854 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 354 AM CDT SAT OCT 8 2016 ALZ001>005-007-014-016-082300- /O.NEW.KHUN.FW.W.0001.161008T1800Z-161008T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-WINSTON- CULLMAN- 354 AM CDT SAT OCT 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MORGAN AND WINSTON COUNTIES... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MORGAN...WINSTON...AND CULLMAN COUNTIES. * TIMING...1 PM TO 6 PM. * WIND...SUSTAINED WINDS OF 10 TO 15 MPH...WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
032 WWUS84 KHUN 082258 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 558 PM CDT SAT OCT 8 2016 DEFAULT OVERVIEW SECTION ALZ001>005-007-014-016-090000- /O.CAN.KHUN.FW.W.0001.000000T0000Z-161008T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-WINSTON- CULLMAN- 558 PM CDT SAT OCT 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM FOR LOW HUMIDITY AND STRONG WINDS FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MORGAN AND WINSTON COUNTIES... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE WILL LET THE RED FLAG WARNING EXPIRE AT 6 PM. RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER THIS EVENING AND OVERNIGHT AS WINDS DIMINISH TO AROUND 10 MPH FROM THE NORTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Oct 8, 3:25 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 8, 3:25 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
325 AM CDT Sat Oct 8 2016
.NEAR TERM...(Today)
Issued at 325 AM CDT Sat Oct 8 2016
The previously advertised surface cold front has just about moved
through the area and is currently parallel to the Interstate 59
corridor in NE AL. The only impact to the sensible weather from this
front is elevated winds, in the 10 to 15 mph range, with observed
gusts up to 25 mph. Meanwhile, Hurricane Matthew was located just off
the coast of the GA/SC border. Temperatures as of 2 am were generally
in the upper 60s to lower 70s, with the exception being the extreme
eastern portion of the forecast area where temps were in the lower
60s. For the remainder of the overnight hours, expect temps to fall
into the upper 50s to lower 60s behind the front.
Surface high pressure will quickly build in across the area
through the day, and create a fairly strong pressure gradient as the
area becomes situated between the high and Hurricane Matthew. This
will create somewhat breezy conditions, with wind gusts up to 35
mph, especially in the higher terrain. However, still do not expect
to see enough areal coverage for a Wind Advisory. Meanwhile, the
surge of dry and cooler air will accompany the high pressure and
dewpoints are expected to bottom out in the upper 30s to lower 40s by
this afternoon, with temps roughly 10 to 15 degrees cooler today
thanks to the CAA. Confidence in slightly on the low side in regards
to how low our dewpoints drop, with decent boundary layer mixing
possibly bringing even drier conditions this afternoon. Given how
dry we have been over the last few days, and that we are just on the
verge of Red Flag Criteria, have decided to issue a Red Flag Warning
for areas along and west of Interstate 65 this afternoon.
.SHORT TERM...(Tonight through Monday)
Issued at 325 AM CDT Sat Oct 8 2016
The upper level ridge currently over the the SW will begin to
build across the forecast area during the overnight hours. Despite
surface winds remaining somewhat elevated, clear skies and the
strong CAA will help our overnight lows fall into the upper 40s to
lower 50s. Hurricane Matthew is still expected to be off the coast
of the Carolinas on Sunday, so the pressure gradient will still be
tight and translate to another breezy days. Though winds will be
lower than the are today, still expected gusts up to 25 mph during
the afternoon. Monday will be similar as well, as the high continues
to move in from the NW. The only real difference will be calm winds,
as Matthew moves well off the coast and the pressure gradient
relaxes. Temps will be near normal, with highs in the upper 70s to
lower 80s and overnight lows in the upper 40s to lower 50s.
.LONG TERM...(Monday night through Friday)
Issued at 325 AM CDT Sat Oct 8 2016
Upper ridge over much of the ern CONUS will begin to translate
ewd toward the Atlantic Basin Mon night into Tue, as more of a wly
flow pattern becomes established over the Midwest/OH Valley states.
At the sfc, large area of high pressure from the NE swwd into the
cntrl Gulf states will also begin to gradually shift ewd, as a
frontal boundary out of the nrn/mid Plains states approaches from
the nw. However, latter half of the global model suites has this
sfc boundary weakening as it moves into the Mid South region on
Thu, with any precip along the front diminishing as it encounters
sig drier air in place across the cntrl TN Valley. High pressure
then quickly builds ewd into the Midwest/Great Lakes areas in the
wake of the front by Fri. Even with the sfc high to the n, weak
upper disturbances embedded within a continued wly flow pattern
across the SE region may traverse close to the local area going into
next weekend, but any precip is unlikely given the lack of any
moisture return. With little change xpcted in the overall air mass
next week, temps look to remain fairly stagnant, with highs mainly
in the upper 70s/around 80F and lows predom in the 50-55F range.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1207 AM CDT SAT Oct 8 2016
VFR conditions will continue in the wake of a cold front passing
through the area at the beginning of the forecast period. Will
continue with north winds expected to increase to 15-25 knots from
15z-00z. The winds should continue out of the north, but lessen to
around 6 knots after 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Huntsville 79 49 80 48 / 0 0 0 0
Shoals 77 49 78 49 / 0 0 0 0
Vinemont 78 48 79 48 / 0 0 0 0
Fayetteville 75 48 75 48 / 0 0 0 0
Albertville 79 49 79 50 / 0 0 0 0
Fort Payne 79 49 77 49 / 0 0 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 1 PM this afternoon to 6 PM CDT this evening
for ALZ001>005-007-014-016.
TN...NONE.
&&
NEAR TERM...73
SHORT TERM...73
LONG TERM...09
AVIATION...TT
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Oct 8, 3:40 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 340 AM CDT SAT OCT 8 2016 ALZ001>010-016-TNZ076-096-097-091100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 340 AM CDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.